Voisin, Claire
Chow ring and gonality of general abelian varieties
Annales Henri Lebesgue, Volume 1 (2018), p. 313-332

Metadata

KeywordsAbelian varieties, covering gonality, zero-cycles, Chow ring

Abstract

We study the (covering) gonality of abelian varieties and their orbits of zero-cycles for rational equivalence. We show that any orbit for rational equivalence of zero-cycles of degree k has dimension at most k-1. Building on the work of Pirola, we show that very general abelian varieties of dimension g have (covering) gonality at least f(g), where f(g) grows like log g. This answers a question asked by Bastianelli, De Poi, Ein, Lazarsfeld and B. Ullery. We also obtain results on the Chow ring of very general abelian varieties A of dimension g, e.g., if g2k-1, the set of divisors D Pic 0 (A) such that D k =0 in CH k (A) is at most countable.


References

[AP93] Alzati, Alberto; Pirola, Gian P. Rational orbits on three-symmetric products of abelian varieties, Trans. Am. Math. Soc., Volume 337 (1993) no. 2, pp. 965-980 | Zbl 0788.14005

[BDPE + 17] Bastianelli, Francesco; De Poi, Pietro; Ein, Lawrence; Lazarsfeld, Robert; Ullery, Brooke Measures of irrationality for hypersurfaces of large degree, Compos. Math., Volume 153 (2017) no. 11, pp. 2368-2393 | Zbl 1387.14118

[Bea82] Beauville, Arnaud Quelques remarques sur la transformation de Fourier dans l’anneau de Chow d’une variété abélienne, Algebraic geometry (Tokyo/Kyoto, 1982), Springer (Lecture Notes in Mathematics) Volume 1016 (1982), pp. 238-260 | Zbl 0526.14001

[Bea83] Beauville, Arnaud Variétés kählériennes dont la première classe de Chern est nulle, J. Differ. Geom., Volume 18 (1983) no. 4, pp. 755-782 | Zbl 0537.53056

[Blo76] Bloch, Spencer Some elementary theorems about algebraic cycles on Abelian varieties, Invent. Math., Volume 37 (1976) no. 3, pp. 215-228 | Zbl 0371.14007

[CvG93] Colombo, Elisabetta; Van Geemen, Bert Note on curves in a Jacobian, Compos. Math., Volume 88 (1993) no. 3, pp. 333-353 | Zbl 0802.14002

[Her07] Herbaut, Fabien Algebraic cycles on the Jacobian of a curve with a linear system of given dimension, Compos. Math., Volume 143 (2007) no. 4, pp. 883-899 | Zbl 1187.14006

[Huy14] Huybrechts, Daniel Curves and cycles on K3 surfaces, Algebr. Geom., Volume 1 (2014) no. 1, pp. 69-106 | Zbl 1291.14058

[Mat58] Mattuck, Arthur Cycles on abelian varieties, Proc. Am. Math. Soc., Volume 9 (1958), pp. 88-98 | Zbl 0118.37301

[Mum69] Mumford, David Rational equivalence of 0-cycles on surfaces, J. Math. Kyoto Univ., Volume 9 (1969), pp. 195-204

[MZ17] Marian, Alina; Zhao, Xiaolei On the group of zero-cycles of holomorphic symplectic varieties (2017) (https://arxiv.org/abs/1711.10045 )

[Pir89] Pirola, Gian P. Curves on generic Kummer varieties, Duke Math. J., Volume 59 (1989), pp. 701-708 | Zbl 0717.14021

[Pir95] Pirola, Gian P. Abel-Jacobi invariant and curves on generic abelian varieties, Abelian varieties (Egloffstein, 1993), Walter de Gruyter (1995), pp. 237-249 | Zbl 0837.14036

[Voi15a] Voisin, Claire Rational equivalence of 0-cycles on K3 surfaces and conjectures of Huybrechts and O’Grady, Recent advances in algebraic geometry, Cambridge University Press (London Mathematical Society Lecture Note Series) Volume 417 (2015), pp. 422-436 | Zbl 1326.14089

[Voi15b] Voisin, Claire Some new results on modified diagonals, Geom. Topol., Volume 19 (2015) no. 6, pp. 3307-3343 | Zbl 1346.14015

[Voi16] Voisin, Claire Rational equivalence of 0-cycles on K3 surfaces and conjectures of Huybrechts and O’Grady, K3 surfaces and their moduli, Birkhäuser/Springer (Progress in Mathematics) (2016), pp. 365-399 | Zbl 1326.14089

[Voi92] Voisin, Claire Sur les zéro-cycles de certaines hypersurfaces munies d’un automorphisme, Ann. Sc. Norm. Super. Pisa, Cl. Sci., Volume 19 (1992) no. 4, pp. 473-492 | Zbl 0786.14006